JournalsjemsVol. 24, No. 4pp. 1353–1388

The Ramsey property for Banach spaces and Choquet simplices

  • Dana Bartošová

    Carnegie Mellon University, USA
  • Jordi Lopez-Abad

    Universidad Nacional de Educación a Distancia, Madrid, Spain
  • Martino Lupini

    Victoria University of Wellington, New Zealand
  • Brice Mbombo

    Collège Lionel-Groulx, Sainte-Thérèse, Canada
The Ramsey property for Banach spaces and Choquet simplices cover
Download PDF

This article is published open access under our Subscribe to Open model.

Abstract

We show that the Gurarij space G\mathbb{G} has extremely amenable automorphism group. This answers a question of Melleray and Tsankov. We also compute the universal minimal flow of the automorphism group of the Poulsen simplex P\mathbb{P} and we prove that it consists of the canonical action on P\mathbb{P} itself. This answers a question of Conley and Törnquist. We show that the pointwise stabilizer of any closed proper face of P\mathbb{P} is extremely amenable. Similarly, the pointwise stabilizer of any closed proper biface of the unit ball of the dual of the Gurarij space (the Lusky simplex) is extremely amenable.

These results are obtained via several Kechris–Pestov–Todorcevic correspondences, by establishing the approximate Ramsey property for several classes of finite-dimensional Banach spaces and function systems and their versions with distinguished contractions. This is the first direct application of the Kechris–Pestov–Todorcevic correspondence in the setting of metric structures. The fundamental combinatorial principle that underpins the proofs is the Dual Ramsey Theorem of Graham and Rothschild.

Cite this article

Dana Bartošová, Jordi Lopez-Abad, Martino Lupini, Brice Mbombo, The Ramsey property for Banach spaces and Choquet simplices. J. Eur. Math. Soc. 24 (2022), no. 4, pp. 1353–1388

DOI 10.4171/JEMS/1121